A year after stopping Simvastatin
In may of 1999 I had a triple bypass performed on my heart and I never really recovered. For one reason or an other it has been all downhill since.
First they missed one blocked artery and had to implant a Stint in 2001. All the while my poor wife kept waiting for me to recover to my old self just as she had seen others recover. It didn't happen.
After the first surgery the doctors put me on medium doses of Simvastatin , that is 40mg. They quickly increased it to the maximum dose allowed which is 80mg. They felt that high levels of cholesterol caused heart disease. It would not be until 2010 that the science of heart disease would discover that it isn't high cholesterol that causes heart disease but rather it is inflammation that does the damage. The big discovery was the fact that statins are among the best anti-inflammatory drugs around. (Zocor, Crestor, etc.)
Another big discovery was the fact that the statins can and do cause a lot of damage, some of which can not be undone. From the very beginning science knew that statins caused muscle pain in everybody. Yes, I said everybody! It is just worse in some. And in a small percentage this muscle pain (called myopathy) can be seriously damaging and can in fact lead to death. One of the statins, Baycol, was withdrawn from the U.S. market in 2001 because too many people DIED from using it to lower cholesterol.
In April, 2010 I was taking 80mg of Simvastatin. Since I was 74 years old this was and is considered a mistake. Come to find out you should not give such high doses to the elderly. It does not do any good and can do a lot of damage. Next the biggest mistake of all was made and that was my heart doctor prescribing a drug called Gemfirozil. This was to lower my triglycerides. The problem was that you NEVER mix these two drugs (in high doses) in the elderly! The Mayo clinic lists approximately 37 possible side effects from the use of statins and when you mix these two drugs it seems as though you end up with most of the side effects. I ended up with 27 of them and some of them can and do make your life miserable and cannot be undone. I stopped Simvastatin a year ago and many of them are still with me and some are getting worse. Number one on the "Worse" list is MUSCLE PAIN. Much more narcotic pain medicine is needed now to keep the pain down to the "Bearable" level.
Statins can also cause peripheral neurophathy. You can read more about that Here.
For more on an in depth study of Statins visit Our Site Map and read under: Statin Effects & Side Effects
© 1998-2014 by The Hormone Shop, LLC.
This Site does not endorse any product advertised on
Disclaimer: The Hormone Shop LLC assumes no liability, whether under a theory of contract, tort, negligence, product liability or otherwise. In no event shall The Hormone Shop LLC be liable for any direct or indirect, consequential, incidental, special, punitive or exemplary damages, or for any loss incurred due to results or comments that are reported or the use of collection materials that are supplied, or any prescriptions regardless of whether The Hormone Shop LLC knew or should have known of the possibility of such damages. Furthermore, in no event shall The Hormone Shop LLC's total cumulative liability exceed The Hormone Shop LLC's net profit on any specific product, sample or consultation giving rise to the liability. The Hormone Shop LLC specifically assumes no liability incurred by any 3rd party associate and if you are reading this web site in a language other that English it has been machine translated by SYSTRAN who strives to achieve the highest possible accuracy, however no automated translation is perfect nor is it intended to replace human translators. Users should note that the quality of the source text significantly affects the translations and The Hormone Shop LLC assumes no liability for incorrect or misleading translations. The questions and comments appearing in the "Discussion Group Forum" are strictly from unknown or unidentified sources and the reader/participant should be aware that credentials from any source are completely lacking and should be questioned. The Hormone Shop LLC specifically assumes no liability for any comment or advice appearing in the "Discussion Forum".
Notice: This information on anti-aging
provided for educational and nutritional purposes. Any medical procedures,
dietary changes or the use of dietary supplements discussed herein should only
be undertaken on the advice of a qualified medical doctor. Although listed and
sold as dietary supplements these are not innocuous, inert substances; rather they can and
do affect vital systems within the human body and it is for this reason that you
are urged to find a medical doctor who will work with you in monitoring and
maintaining your well being.